Alert archive / Arkansas / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Dec 16, 2012, 1:49 AM CST for Ashley County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 16, 2012, 1:49 AM CST (07:49 UTC)
- Expired
- Dec 16, 2012, 2:30 AM CST
- In force
- 41 min
- Issued by
- NWS Jackson, MS
County Ashley County, AR
The radar
The Little Rock radar (KLZK), 188 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
580
WWUS84 KJAN 160749
SPSJAN
ARZ074-LAZ007-160830-
ASHLEY AR-MOREHOUSE LA-
149 AM CST SUN DEC 16 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
149 AM CST SUN DEC 16 2012
...STRONG STORM MOVING NORTHEAST INTO CROSSETT AREA THROUGH 2 AM...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF WEST CROSSETT AT 147
AM CST...MOVING NORTHEAST AT 40 MPH.
VERY HEAVY RAINS ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE
ALSO LIKELY WITH THIS STORM AS IT PASSES HAMBURG BY 215 AM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN ASHLEY COUNTY...AND EXTREME NORTHWESTERN MOREHOUSE PARISH
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3338 9185 3339 9147 3312 9148 3300 9208
3303 9209 3303 9212 3306 9212 3308 9214
3315 9211 3316 9214 3319 9214
TIME...MOT...LOC 0747Z 250DEG 35KT 3311 9204
$$
40What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Dec 15, 8:49 PM CST, 5 hours earlier.
Area forecast discussion, Dec 15, 8:49 PM CST, 5 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 849 PM CST SAT DEC 15 2012 ...HEAVY RAINFALL AND SEVERE WEATHER POSSIBLE SUNDAY INTO SUNDAY NIGHT... .UPDATE...ISOLATED SHOWERS CURRENTLY EXTEND FROM THE SHREVEPORT AREA NEWD ACROSS SE ARKANSAS AND NW MISSISSIPPI JUST AHEAD OF A SURFACE FRONT THAT IS STALLED OVER THAT AREA. STILL EXPECTING A MORE SUBSTANTIAL INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY DURING THE OVERNIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES THE REGION. THE LATEST HIGH-RES GUIDANCE SUGGESTS THIS MAY NOT OCCUR UNTIL AFTER 9Z THROUGH EARLY SUNDAY MORNING ACROSS THE DELTA. OVERALL THREAT FOR SEVERE WEATHER TONIGHT REMAINS FAIRLY LIMITED WITH AN OVERALL LACK OF INSTABILITY IN PLACE...BUT THERE STILL COULD BE SOME STRONG STORMS. WORDING ADJUSTMENTS WERE MADE TO THE HWO/GRAPHICASTS TO REFLECT LATER TIMING FOR TONIGHTS THUNDERSTORM THREAT. OTHERWISE LOW TEMPS FOR TONIGHT WERE BUMPED UP A FEW DEGREES ACROSS MOST OF THE AREA. PERSISTENT WARM/MOIST SOUTHERLY FLOW WILL HELP TO HOLD UP READINGS...WHICH WILL LIKELY ONLY DROP A FEW MORE DEGREES. NO OTHER MAJOR ADJUSTMENTS WILL BE MADE AT THIS TIME. /DL/ && .AVIATION...VFR CONDITIONS HAVE BEEN HOLDING FOR MOST OF THIS EVENING...BUT THIS SHOULD CHANGE BY 04-06Z WHERE MVFR CEILINGS WILL DEVELOP AND LINGER WELL INTO SUNDAY. OUTSIDE THAT...TIMING THE PRECIP FOR RESPECTIVE LOCATIONS WILL BE THE CHALLENGE ALONG WITH HOW LONG THE ACTIVITY WILL PERSIST OVER A SITE. THE NW AREAS WILL SEE THE MAIN ACTIVITY LATER TONIGHT INTO THE FIRST PART OF SUNDAY WITH THE REMAINING LOCATIONS SEEING PRECIP/STORMS FROM THE MORNING HOURS THROUGH THE AFTERNOON. HITTING THE TIMING ON THAT ACTIVITY WILL COME WITH LATTER TAF ISSUANCES AS UNCERTAINTY EXISTS IN THE OVERALL EVOLUTION OF STORMS FOR SUNDAY. /CME/ && .DISCUSSION... /ISSUED AT 414 PM CST SAT DEC 15 2012/ TONIGHT THROUGH SUNDAY NIGHT... SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TO AFFECT THE ARKLAMISS BEGINNING LATE TONIGHT AND LASTING THROUGH SUNDAY INTO SUNDAY NIGHT. A DISTINCT TROUGH-TO-RIDGE PATTERN HAS SET UP OVER THE SOUTHERN CONUS WITH SOUTHWEST FLOW ALOFT OVER THE FORECAST AREA. A FEW MID LEVEL SHORTWAVE TROUGHS MOVING THROUGH THE FLOW WILL INTERACT WITH A RATHER MOIST AND MARGINALLY UNSTABLE AIRMASS TO INITIATE THUNDERSTORMS. STRONG DEEP LAYER WIND SHEAR WILL SUPPORT STORM ORGANIZATION AND A RISK FOR STRONG TO SEVERE STORMS...ESPECIALLY SUNDAY AFTERNOON AND NIGHT OVER THE SOUTHEAST HALF OF THE ARKLAMISS WHEN INSTABILITY IS FORECAST TO PEAK AHEAD OF THE PRIMARY SHORTWAVE TROUGH PASSAGE. FOR SUNDAY...THE SET-UP IS SIMILAR TO THAT DESCRIBED ABOVE...BUT TRANSPOSED SOUTHWARD ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE ARKLAMISS. THE NEXT LOW-AMPLITUDE PERTURBATION IS EXPECTED TO INITIATE THE NEXT ROUND OF STORMS OVER NE LA INTO CENTRAL MS BY LATE SUNDAY MORNING...WITH STORMS BECOMING ORGANIZED AND CAPABLE OF PRODUCING SEVERE WEATHER AND LOCALLY HEAVY RAINFALL. THIS ACTIVITY WILL HAVE A GREATER CHANCE TO BE SURFACE- BASED WHICH COULD INCREASE THE RISK FOR DAMAGING WIND GUSTS AND A FEW TORNADOES. MOISTURE/FORCING COULD ALSO BE A LITTLE GREATER RESULTING IN HEAVIER RAINFALL AND A FLASH FLOOD WATCH MAY NEED TO BE ISSUED LATER TONIGHT OR TOMORROW MORNING. SUNDAY NIGHT...IT IS UNCLEAR HOW CONVECTIVE EVOLUTION AND MESOSCALE PROCESSES MAY AFFECT THE SET-UP FOR SUNDAY NIGHT. THE STRONGEST SHORTWAVE TROUGH AND GREATEST LIFT WILL BE SETTING UP FOR LATER SUNDAY NIGHT...BUT EARLIER CONVECTIVE COMPLEXES COULD HAVE SOMETHING TO SAY IN HOW NEW CONVECTION INITIATES. MODELS ARE STARTING TO HINT THAT INSTABILITY COULD END UP BEING GREATEST OVER SOUTHEAST PORTIONS OF THE AREA AFTER MIDNIGHT SUNDAY NIGHT PROLONGING THE LOW RISK FOR SEVERE WEATHER. IN ANY CASE...IT IS EXPECTED THAT THE HEAVY RAINFALL POTENTIAL WILL BECOME MOSTLY CONFINED TO THE AREA SOUTH OF A NATCHEZ TO MERIDIAN LINE BY THAT TIME. /EC/ MONDAY THROUGH SATURDAY... THE REMAINING SHRA/ISOLATED TSRA FROM THE WEEKEND WILL BE PUSHING OFF TO THE E MONDAY MORNING. MOSTLY PACIFIC AIR MASS TAKING CONTROL MONDAY AFTERNOON THROUGH WEDNESDAY SO A DRY AND NEAR SEASONAL TEMPERATURE REGIME EXPECTED. ACTUAL CLEARING LATER ON MONDAY WILL BE HAMPERED BY A LAGGING MID LEVEL TROUGH WHICH FINALLY MOVES THROUGH MONDAY EVENING IN THE FAST UPPER ZONAL FLOW PATTERN. BY TUESDAY...A WEAK SURFACE RIDGE(1018MB) MOVES EWD ALONG THE GULF COAST AND REACHES NRN FL WEDNESDAY. RETURN LOW LEVEL SLY FLOW WEDNESDAY INCREASES QUICKLY AND BEGINS A ROBUST MOISTURE RETURN WEDNESDAY NIGHT INTO THURSDAY AHEAD OF THE NEXT STORM SYSTEM. THIS DEEPER TROUGH AND SURFACE LOW PASSES THROUGH THE CENTRAL PLAINS ON A TRACK ALONG I-70 AS IT TAPS A SLUG OF COLDER POLAR AIR DIVING INTO THE ROCKIES. THE DEEPENING SURFACE LOW(999MB) MOVES FROM THE OZARKS TO NRN IN(988MB) DRAGGING A DECENT COLD FRONT THROUGH THE LOWER MS VALLEY ABOUT MIDDAY THURSDAY. ECMWF ABOUT 6HRS FASTER THAN THE GFS RUN THIS CYCLE BUT BOTH DEVELOP A SOLID SQUALL LINE OF SHRA/TSRA AS THE BOUNDARY CROSSES THE MS RIVER. PLENTY OF VEERING WIND SHEAR AND ADEQUATE MOISTURE AXIS OF NEARLY 1.5 INCH PWATS SHOULD RESULT IN ANOTHER 1-2 INCHES OF QPF MAINLY ON THURSDAY. INSTABILITY MAY BE A BIT LACKING BUT WILL HAVE TO CONTINUE MONITORING FOR THE RISK OF STRONG/SEVERE STORMS. MEANWHILE...A FRESH SNOW COVER ON THE N SIDE OF THIS EXITING STORM SYSTEM BRINGS THE COLD AIR SOURCE REGION CLOSER TO OUR CWFA. ON FRIDAY AND SATURDAY...A BUILDING SURFACE AND MID LEVEL RIDGE AXIS MOVING E FROM THE SRN PLAINS RESULTS IN A 1030MB SURFACE HIGH MOVING FROM THE RIO GRANDE VALLEY ACROSS THE NRN GULF OF MEXICO. THIS RIDGE DRIVES THE COLDER AIR FARTHER S WITH THE DEPARTING FRONTAL BOUNDARY MAKING IT ALL THE WAY INTO CUBA NEXT WEEKEND. ALL IN ALL...A CHILLY START GOING INTO THE HOLIDAY PERIOD AND WILL PROBABLY NEED TO LEAN TOWARD COOLER ENSEMBLE MEMBERS./40/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/CME/EC/40
Hazardous weather outlook, Dec 15, 8:30 PM CST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 830 PM CST SAT DEC 15 2012 ARZ074-075-LAZ007>009-015-MSZ018-019-025>027-034-035-040-041- 162100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS- ISSAQUENA-SHARKEY- 830 PM CST SAT DEC 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DURING THE OVERNIGHT HOURS THROUGH EARLY SUNDAY MORNING AS THUNDERSTORMS MAY TRACK REPEATEDLY OVER THE SAME LOCATIONS...WHICH COULD LEAD TO PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. A FEW STRONG STORMS CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS AND SMALL HAIL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY A FEW STRONG TO SEVERE STORMS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE SUNDAY AS ANOTHER WEATHER DISTURBANCE CROSSES THE ARKLAMISS. WIND SHEAR WILL BE STRONG...AND THERE WILL BE SUFFICIENT INSTABILITY FOR A FEW STORMS TO PRODUCE 50 TO 60 MPH WIND GUSTS...PENNY TO QUARTER SIZE HAIL...AND PERHAPS A TORNADO. TOTAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE COMMON WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. THE RISK FOR STRONG TO SEVERE STORMS AND HEAVY RAINFALL SHOULD BE GREATER AS YOU GO FARTHER SOUTH AND EAST. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...COULD BE NECESSARY LATE TONIGHT INTO SUNDAY. LAZ016-023>026-MSZ028>033-036>039-042>066-072>074-162100- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON- NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 830 PM CST SAT DEC 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND SOUTHERN PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY SEVERE WEATHER WILL BE POSSIBLE SUNDAY INTO SUNDAY NIGHT AS A COUPLE OF WEATHER DISTURBANCES CROSS THE ARKLAMISS. WIND SHEAR WILL BE STRONG...AND THERE WILL BE SUFFICIENT INSTABILITY FOR SEVERE THUNDERSTORMS TO PRODUCE DAMAGING WIND GUSTS OF AROUND 60 MPH...QUARTER SIZE HAIL...AND PERHAPS A FEW TORNADOES. HEAVY RAINFALL OF TWO TO THREE INCHES WILL ALSO BE POSSIBLE WHICH MAY INCREASE THE CONCERN FOR FLOODING. IT APPEARS THAT AREAS SOUTHEAST OF THE NATCHEZ TRACE PARKWAY WILL HAVE THE GREATEST RISK FOR SEVERE WEATHER AND HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...COULD BE NECESSARY SUNDAY INTO SUNDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. DL
In the hours before
Special weather statement, Dec 16, 12:56 AM CST, 53 minutes before
MSZ018-160725-
BOLIVAR MS-
1256 AM CST SUN DEC 16 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1256 AM CST SUN DEC 16 2012
...STRONG STORM MOVING NORTHEAST PAST BENOIT TOWARD CLEVELAND...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF SCOTT AT 1254 AM
CST...MOVING NORTHEAST AT 40 MPH.
VERY HEAVY RAINS ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE
ALSO LIKELY WITH THIS STORM AS IT REACHES CLEVELAND BY 130 AM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN BOLIVAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3393 9069 3364 9067 3355 9116 3358 9118
3361 9114 3365 9121 3369 9123 3371 9116
3367 9111 3368 9104 3371 9107 3370 9112
3373 9115 3375 9115 3378 9107 3377 9101
3381 9101
TIME...MOT...LOC 0654Z 250DEG 37KT 3366 9110
40Special weather statement, Dec 16, 1:49 AM CST, 0 minutes before
ARZ074-LAZ007-160830-
ASHLEY AR-MOREHOUSE LA-
149 AM CST SUN DEC 16 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
149 AM CST SUN DEC 16 2012
...STRONG STORM MOVING NORTHEAST INTO CROSSETT AREA THROUGH 2 AM...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF WEST CROSSETT AT 147
AM CST...MOVING NORTHEAST AT 40 MPH.
VERY HEAVY RAINS ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE
ALSO LIKELY WITH THIS STORM AS IT PASSES HAMBURG BY 215 AM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN ASHLEY COUNTY...AND EXTREME NORTHWESTERN MOREHOUSE PARISH
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3338 9185 3339 9147 3312 9148 3300 9208
3303 9209 3303 9212 3306 9212 3308 9214
3315 9211 3316 9214 3319 9214
TIME...MOT...LOC 0747Z 250DEG 35KT 3311 9204
40The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 12:56 AM CST | Special Weather Statement | JAN | Bolivar | 29 min |
| Dec 16, 10:24 AM CST | Special Weather Statement | JAN | Claiborne, Copiah, Hinds, Rankin, Scott | 76 min |
| Dec 16, 11:46 AM CST | Special Weather Statement | JAN | Clarke, Jasper, Lauderdale, Newton, Simpson, Smith | 74 min |
| Dec 16, 12:07 PM CST | Special Weather Statement | JAN | Jefferson Davis, Lawrence, Lincoln | 73 min |
| Dec 16, 1:11 PM CST | Special Weather Statement | JAN | Covington, Jasper, Jefferson Davis, Jones, Lawrence, Lincoln and 1 more | 59 min |
| Dec 16, 2:19 PM CST | Special Weather Statement | JAN | Covington, Forrest, Jasper, Jefferson Davis, Jones, Lamar and 1 more | 61 min |
| Dec 16, 4:33 PM CST | Special Weather Statement | JAN | Attala, Carroll, Grenada, Holmes, Leflore, Montgomery and 1 more | 57 min |
| Dec 16, 5:41 PM CST | Special Weather Statement | JAN | Attala, Choctaw, Clay, Lowndes, Noxubee, Oktibbeha and 2 more | 59 min |
| Dec 16, 8:04 AM CST | Special Weather Statement | JAN | Franklin | 26 min |
| Dec 16, 8:43 AM CST | Special Weather Statement | JAN | Madison | 32 min |
| Dec 16, 9:01 AM CST | Special Weather Statement | JAN | Catahoula | 39 min |
| Dec 16, 9:33 AM CST | Special Weather Statement | JAN | Franklin | 42 min |
Nearby
Special Weather Statements in Arkansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.